Wednesday, 28 December 2016

Question Of The Day: Cardiovascular Disorders
Q. A client with chronic heart failure is receiving digoxin (Lanoxin), 0.25 mg by mouth daily, and furosemide (Lasix), 20 mg by mouth twice daily. The nurse instructs the client to notify the physician if nausea, vomiting, diarrhea, or abdominal cramps occur because these signs and symptoms may signal digoxin toxicity. Digoxin toxicity may also cause:

A. visual disturbances.
B. taste and smell alterations.
C. dry mouth and urine retention.
D. nocturia and sleep disturbances.

Correct Answer: A


Explanation: Digoxin toxicity may cause visual disturbances (such as, flickering flashes of light, colored or halo vision, photophobia, blurring, diplopia, and scotomata), central nervous system abnormalities (such as headache, fatigue, lethargy, depression, irritability and, if profound, seizures, delusions, hallucinations, and memory loss), and cardiovascular abnormalities (abnormal heart rate and arrhythmias). Digoxin toxicity doesn't cause taste and smell alterations. Dry mouth and urine retention typically occur with anticholinergic agents, not inotropic agents such as digoxin. Nocturia and sleep disturbances are adverse effects of furosemide — especially if the client takes the second daily dose in the evening, which may cause diuresis at night.

0 comments:

Post a Comment

Facebook

Google+

Twitter

Popular Posts